Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 127, NWS Milwaukee, WI

July 10, 20085 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 5:39 PM CDT for 5 counties in Wisconsin. It was in force for 66 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 5:39 PM CDT (22:39 UTC)
Expired
Jul 10, 2008, 6:45 PM CDT
In force
66 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Green County, WI, Jefferson County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:58 PM CDTTSTM WND DMG2 S Albany, WI2 TREES DOWN SOUTH OF ALBANY. ALSO A TREE DOWN AROUND MONROE.
Jul 10, 6:08 PM CDTTSTM WND DMG1 Nw Jefferson, WISTRONG WINDS BLEW DOWN NUMEROUS TENTS AT THE JEFFERSON COUNTY FAIRGROUNDS.
Jul 10, 6:08 PM CDTTSTM WND DMGJefferson, WITREES DOWN ON POWER LINES IN THE CITY OF JEFFERSON.
Jul 10, 6:09 PM CDTTSTM WND GST 70Janesville, WIWIND GUSTS ESTIMATED 70 MPH OR POSSIBLY HIGHER. TREES AND POWER LINES DOWN.
Jul 10, 6:09 PM CDTTSTM WND GST 752 N Janesville, WIREPORT WAS RELAYED BY THE NWS LA CROSSE. UNSURE WHETHER OR NOT WIND GUST WAS ESTIMATED OR MEASURED...BUT POWER LINES WERE REPORTED DOWN AS WELL.
Jul 10, 6:10 PM CDTTSTM WND DMGJohnson Creek, WITREES DOWN ON POWER LINES IN JOHNSON CREEK. ALSO A REPORT OF A LIGHTNING STRIKE ON A HOUSE...BUT THAT IS UNCONFIRMED AT THIS TIME.
Jul 10, 6:10 PM CDTTSTM WND GST 651 Ne Janesville, WI
Jul 10, 6:17 PM CDTTSTM WND DMGWhitewater, WITREES AND POWER LINES DOWN IN WHITEWATER.
Jul 10, 6:18 PM CDTTSTM WND GST 51Whitewater, WIMEASURED AT UW-WHITEWATER.
Jul 10, 6:22 PM CDTTSTM WND GST 583 Se Sullivan, WIMEASURED 50 KNOT WIND GUST AT THE NWS OFFICE IN SULLIVAN. VERY LOW VISIBILITY DUE TO WIND DRIVEN RAIN.
Jul 10, 6:28 PM CDTTSTM WND GST 55Stone Bank, WI
Jul 10, 6:30 PM CDTTSTM WND DMGDarien, WITREES AND TREE BRANCHES REPORTED DOWN IN THE WESTERN PART OF WALWORTH COUNTY. DARIEN WAS SPECIFICALLY MENTIONED.
Jul 10, 6:35 PM CDTTSTM WND GST 45Oconomowoc, WIESTIMATED WIND GUSTS OF 40 TO 45 MPH AS THE LINE PASSED.
Jul 10, 6:45 PM CDTTSTM WND DMG3 Sse Whitewater, WIA 2 FOOT DIAMETER TREE REPORTED DOWN ON CLOVER VALLEY ROAD 3.5 MILES SSE OF WHITEWATER. OTHER TREES REPORTED DOWN ABOUT 2.4 MILES SSE OF WHITEWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:18 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 102240
SVRMKX
WIC045-055-105-127-133-102345-
/O.NEW.KMKX.SV.W.0127.080710T2239Z-080710T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  NORTHWESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
  WESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 645 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTH OF COLUMBUS TO OREGON TO 15 MILES
  SOUTHWEST OF MOUNT HOREB...AND MOVING SOUTHEAST AT 47 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKLYN BY 545 PM CDT...
  WATERLOO AND MONTICELLO BY 550 PM CDT...
  LAKE RIPLEY...EVANSVILLE AND EDGERTON BY 555 PM CDT...
  MONROE AIRPORT...LAKE MILLS AND ALBANY BY 600 PM CDT...
  WATERTOWN AIRPORT BY 605 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHERN WISCONSIN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4286 8982 4286 8937 4284 8936 4285 8901
      4320 8900 4319 8825 4250 8876 4249 8954
      4284 8984
TIME...MOT...LOC 2239Z 301DEG 41KT 4348 8902 4291 8930
          4279 8981

$$

CRAVEN
6 follow-up statements
000 
WWUS53 KMKX 102252
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CDT THU JUL 10 2008

WIC045-055-105-127-133-102345-
/O.CON.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-GREEN WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
551 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALWORTH...JEFFERSON...ROCK...GREEN AND WESTERN
WAUKESHA COUNTIES...

AT 551 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLUMBUS 
TO STOUGHTON TO 7 MILES NORTH OF MONROE...MOVING SOUTHEAST AT 47 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD...BUSSEYVILLE AND LAKE MILLS BY 600 PM CDT...
  JUDA...WATERTOWN AIRPORT...WATERTOWN AND MILTON BY 605 PM CDT...
  PIPERSVILLE...HANOVER AND ORFORDVILLE BY 610 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTEHRN WISCONSIN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4286 8982 4286 8937 4284 8936 4285 8901
      4320 8900 4319 8825 4250 8876 4249 8954
      4284 8984
TIME...MOT...LOC 2251Z 301DEG 41KT 4332 8890 4284 8914
          4269 8964

$$

KAPELA/JPC
000 
WWUS53 KMKX 102301
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT THU JUL 10 2008

WIC045-055-105-127-133-102345-
/O.CON.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-GREEN WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
601 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALWORTH...JEFFERSON...ROCK...GREEN AND WESTERN
WAUKESHA COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HUBBLETON TO INDIANFORD TO MONROE
AIRPORT...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WATERTOWN TO EDGERTON TO MONROE...MOVING SOUTHEAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIPERSVILLE...HELENVILLE...EMERALD GROVE AND JANESVILLE AIRPORT BY
  610 PM CDT...
  IXONIA...NEWARK...JOHNSTOWN CENTER AND HELENVILLE BY 615 PM CDT...
  OCONOMOWOC AND LAC LA BELLE BY 620 PM CDT...

WIDESPREAD WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE OF SEVERE 
STORMS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4281 8937 4285 8901 4320 8896 4319 8825
      4250 8876 4249 8954 4279 8979
TIME...MOT...LOC 2301Z 307DEG 42KT 4324 8877 4273 8902
          4260 8961

$$

KAPELA
000 
WWUS53 KMKX 102313
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT THU JUL 10 2008

WIC045-055-105-127-133-102345-
/O.CON.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-GREEN WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
613 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALWORTH...JEFFERSON...ROCK...SOUTHEASTERN GREEN AND
WESTERN WAUKESHA COUNTIES...

AT 613 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM WATERTOWN TO 6 MILES EAST OF 
DOWNTOWN JANESVILLE TO 8 MILES SOUTHWEST OF BRODHEAD...MOVING 
SOUTHEAST AT 48 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OCONOMOWOC...LAC LA BELLE...MONTEREY AND TIFFANY BY 620 PM CDT...
  OCONOMOWOC LAKE...NASHOTAH BY 625 PM CDT...
  LAPHAM PEAK STATE PARK BY 630 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4270 8971 4273 8932 4281 8901 4320 8881
      4319 8825 4250 8876 4249 8954
TIME...MOT...LOC 2313Z 307DEG 42KT 4315 8862 4264 8887
          4252 8946

$$

KAPELA
000 
WWUS53 KMKX 102321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT THU JUL 10 2008

WIC045-055-105-127-133-102345-
/O.CON.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-GREEN WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
621 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALWORTH...EASTERN JEFFERSON...ROCK...SOUTHEASTERN
GREEN AND WESTERN WAUKESHA COUNTIES...

AT 621 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
NORTHWEST OF OKAUCHEE LAKE TO 10 MILES SOUTHEAST OF DOWNTOWN 
JANESVILLE TO 9 MILES SOUTHEAST OF MONROE...MOVING SOUTHEAST AT 49 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARTLAND...MERTON...LAPHAM PEAK STATE PARK BY 630 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4267 8924 4278 8894 4320 8872 4318 8826
      4250 8876 4249 8954 4260 8964 4262 8962
TIME...MOT...LOC 2321Z 307DEG 43KT 4315 8847 4258 8877
          4245 8947

$$

KAPELA
000 
WWUS53 KMKX 102335
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 PM CDT THU JUL 10 2008

WIC045-102344-
/O.CAN.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
GREEN WI-
634 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE MOVED SOUTHEAST OUT OF SOUTHEASTERN GREEN 
COUNTY. HOWEVER...ADDITIONAL SHOWERS AND STORMS ARE EXPECTED THIS 
EVENING.

LAT...LON 4250 8922 4262 8888 4285 8864 4319 8853
      4318 8826 4250 8876
TIME...MOT...LOC 2334Z 307DEG 43KT 4315 8828 4249 8860
          4236 8930

$$

WIC055-105-127-133-102345-
/O.CON.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
634 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALWORTH...SOUTHEASTERN JEFFERSON...SOUTHEASTERN
ROCK AND WESTERN WAUKESHA COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES NORTH OF HARTLAND TO 6 MILES SOUTH OF DELAVAN 
LAKE TO 15 MILES WEST OF ROCKTON...MOVING SOUTHEAST AT 49 MPH.

THIS LINE OF SEVERE STORMS WILL EXIT OUT OF THE WARNED AREA BY 645 
PM. THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4250 8922 4262 8888 4285 8864 4319 8853
      4318 8826 4250 8876
TIME...MOT...LOC 2334Z 307DEG 43KT 4315 8828 4249 8860
          4236 8930

$$

KAPELA
000 
WWUS53 KMKX 102341
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT THU JUL 10 2008

WIC055-105-127-133-102350-
/O.EXP.KMKX.SV.W.0127.000000T0000Z-080710T2345Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
640 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALWORTH...
SOUTHEASTERN JEFFERSON...SOUTHEASTERN ROCK AND WESTERN WAUKESHA
COUNTIES WILL EXPIRE AT 645 PM CDT...

THE SEVERE STORMS HAVE MOVED SOUTHEAST OUT OF THE WARNED AREA. 
HOWEVER...ADDITIONAL SHOWERS AND SOME STORMS ARE EXPECTED THIS 
EVENING.

LAT...LON 4250 8922 4262 8888 4285 8864 4319 8853
      4318 8826 4250 8876
TIME...MOT...LOC 2340Z 240DEG 54KT 4319 8817 4253 8850
          4241 8920

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 5:16 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN HAZARDS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A
PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO
EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER
NEAR NEWVILLE STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY
AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF
AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 10, 5:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     CROSS PLAINS            43.11N 89.65W
07/10/2008                   DANE               WI   LAW ENFORCEMENT

            TREES DOWN AT HIGHWAY P AND HIGHWAY 14 IN CROSS PLAINS.

&&

LAMERS
Local storm report, Jul 10, 5:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
534 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     PACKWAUKEE              43.76N 89.46W
07/10/2008                   MARQUETTE          WI   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN COUNTYWIDE...BUT ESPECIALLY
            BETWEEN OXFORD AND MONTELLO.

&&

LAMERS
Local storm report, Jul 10, 5:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     MARQUETTE               43.75N 89.14W
07/10/2008  M45 MPH          GREEN LAKE         WI   TRAINED SPOTTER

&&

LAMERS
Local storm report, Jul 10, 5:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND GST     2 SW MARQUETTE          43.73N 89.17W
07/10/2008  E60 MPH          GREEN LAKE         WI   FIRE DEPT/RESCUE

            TREES REPORTED DOWN.

&&

LAMERS
Local storm report, Jul 10, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
537 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     2 W FITCHBURG           42.99N 89.46W
07/10/2008                   DANE               WI   AMATEUR RADIO

            12 TO 18 INCH DIAMETER TREE LIMB DOWN.

&&

LAMERS
Local storm report, Jul 10, 5:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PACKWAUKEE              43.76N 89.46W
07/10/2008                   MARQUETTE          WI   AMATEUR RADIO

            3 INCH DIAMETER TREE LIMBS DOWN.

&&

LAMERS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:10 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington50 min
Jul 10, 1:16 PM CDTSpecial Marine WarningMKX107 min
Jul 10, 1:19 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington56 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningMKXSheboygan22 min
Jul 10, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk90 min
Jul 10, 4:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa71 min
Jul 10, 4:52 PM CDTSevere Thunderstorm WarningMKXMarquette53 min
Jul 10, 5:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake47 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington54 min
Jul 10, 6:05 PM CDTSpecial Marine WarningMKX115 min
Jul 10, 6:09 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Sheboygan, Washington, Waukesha62 min
Jul 10, 6:14 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth76 min
Jul 10, 6:38 PM CDTFlash Flood WarningMKXLafayette97 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.